Alert archive / Arizona / Flash Flood Warnings in 2018
Flash Flood Warning 95, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 17, 2018, 7:31 PM MST for Coconino County, Arizona. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2018, 7:31 PM MST (02:31 UTC)
- Expired
- Aug 17, 2018, 9:30 PM MST
- In force
- 119 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 136 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 2.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1486 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
292
WGUS55 KFGZ 180231
FFWFGZ
AZC005-180430-
/O.NEW.KFGZ.FF.W.0095.180818T0231Z-180818T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
731 PM MST FRI AUG 17 2018
The National Weather Service in Flagstaff has issued a
* Flash Flood Warning for...
Coconino County in north central Arizona...
* Until 930 PM MST
* At 730 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to an inch and a half of
rain has already fallen. Flash flooding is expected to begin
shortly.
* Flash flooding will occur along the Deer Creek drainage leading
into the Colorado River.
This includes the following streams and drainages...Tapeats Creek...
Kanab Creek...Colorado River...Deer Creek and Jumpup Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 3634 11250 3637 11262 3646 11257 3646 11246
3645 11240
$$
MCT2 follow-up statements
721
WGUS75 KFGZ 180327
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
827 PM MST FRI AUG 17 2018
AZC005-180430-
/O.CON.KFGZ.FF.W.0095.000000T0000Z-180818T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coconino-
827 PM MST FRI AUG 17 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM MST FOR
COCONINO COUNTY...
At 823 PM MST, Doppler radar indicated heavy rain has ended. Runoff
from earlier heavy rainfall will cause flash flooding along Deer
Creek north of the Colorado River.
This includes the following streams and drainages...Tapeats Creek...
Kanab Creek...Colorado River...Deer Creek and Jumpup Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 3634 11250 3637 11262 3646 11257 3646 11246
3645 11240
$$
MCT871
WGUS75 KFGZ 180423
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
923 PM MST FRI AUG 17 2018
AZC005-180432-
/O.EXP.KFGZ.FF.W.0095.000000T0000Z-180818T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coconino-
923 PM MST FRI AUG 17 2018
...THE FLASH FLOOD WARNING FOR COCONINO COUNTY WILL EXPIRE AT 930 PM
MST...
The heavy rain has ended. Flooding is no longer expected to pose a
threat at this time. Continue to use caution as water levels will
remain elevated along Deer Creek tonight.
LAT...LON 3634 11250 3637 11262 3646 11257 3646 11246
3645 11240
$$
MCTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 2:49 PM MST, 4 hours 42 minutes earlier.
Area forecast discussion, Aug 17, 2:49 PM MST, 4 hours 42 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 249 PM MST Fri Aug 17 2018 .SYNOPSIS...A standard monsoon weather pattern will continue across much of Arizona today, with scattered, mainly afternoon and evening thunderstorms. A drying trend will develop over the weekend, with only isolated storms expected. Moisture increases again starting Tuesday, with a return to active monsoon conditions. && .UPDATE... An active monsoon day continues with scattered showers across the area will through this afternoon and evening. An 18z upper air sounding shows abundant moisture at the lower levels, along with limited steering flow. Radar and satellite analysis has confirmed this, with slow storm movement from discreet cells across the area. The stronger storms with larger rainfall amounts continue to be across Yavapai county where abundant moisture along with the solar insolation have lead to an efficient rainfall producing storm environment. Flooding looks to be the main threat through sunset when most of the storms will decrease when convective heating shuts off. Going into Saturday moisture is expected to decrease as the upper level ridge further West and allows for drier northwest flow to move over the area. Some afternoon storms are expected over the higher peaks as near surface conditions begin to dry out. This drying and warming trend is expected to last through Sunday and into Monday as the ridge moves back east towards the Four Corners area. By Tuesday this shift in the position of the ridge will cause moist southerly flow to again advect abundant moisture back into Arizona, and bring increasing afternoon thunderstorms beginning Tuesday and increasing through next week. && .AVIATION...For the 00Z package...Scattered to numerous showers and thunderstorms with brief MVFR/IFR conditions will continue into this evening...then decrease. Winds will be generally light, except near the stronger storms, where sfc wind gusts to 40 kts are possible. ISOLD to SCT SHRA/TSRA will develop again after 17Z Saturday. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Scattered showers and thunderstorms will decrease this evening across the district. The airmass will begin to dry out on Saturday as northwesterly flow develops. Enough moisture will remain to keep a threat of convection over the southeastern portions of the district and dewpoints will remain relatively high. Mostly dry conditions are expected on Sunday. .Monday through Wednesday...Mainly dry conditions are expected Monday, with light westerly flow and a drying boundary layer. There may be enough moisture for isolated convection over the White Mountains. Moisture returns to many areas Tuesday as a more favorable circulation develops. Moisture will continue to increase on Wednesday. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...Suk AVIATION...MAS FIRE WEATHER...MAS For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Local storm report, Aug 17, 3:15 PM MST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
315 PM MST FRI AUG 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM FLASH FLOOD 10 SSE CONGRESS 34.03N 112.79W
08/17/2018 YAVAPAI AZ COUNTY OFFICIAL
STREAM GAUGE ON MARTINEZ CREEK SHOWED AROUND
A 2 FOOT RISE FROM DRY TO 1400 CFS.
&&
JJLocal storm report, Aug 17, 3:57 PM MST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
357 PM MST FRI AUG 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD 10 SSE CONGRESS 34.02N 112.81W
08/17/2018 YAVAPAI AZ LAW ENFORCEMENT
FLOODING REPORTED ON MATTHIE RANCH ROAD.
&&
JJThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 1:14 PM MST | Special Weather Statement | FGZ | 46 min | |
| Aug 18, 1:45 PM MST | Flash Flood Warning | FGZ | Gila | 3 hr |
| Aug 18, 2:25 PM MST | Special Weather Statement | FGZ | Gila | 50 min |
| Aug 18, 2:41 PM MST | Special Weather Statement | FGZ | 49 min | |
| Aug 18, 2:46 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 44 min |
| Aug 18, 3:23 PM MST | Special Weather Statement | FGZ | 37 min | |
| Aug 18, 3:27 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 34 min |
| Aug 18, 3:44 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Aug 18, 3:51 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 24 min |
| Aug 18, 4:08 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 37 min |
| Aug 18, 4:51 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 24 min |
Nearby
Flash Flood Warnings in Arizona, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.